Cedars-Sinai Medical Center

medical staff pulse newsletter

Text size: A A A
A BI-WEEKLY PUBLICATION FROM THE CEDARS-SINAI CHIEF OF STAFF Feb. 3, 2012 Issue | Archived Issues

New FDA alerts

Pharmacy focus

The U.S. Food and Drug Administration has issued the following alerts:

- Maraviroc (Selzentry®) and hepatotoxicity

- Risk to children of secondary exposure of estradiol transdermal spray (Evamist®)

- Update: Boxed warning for perflutren lipid microsphere (Definity®)

- Boxed warning update for the entire class of TNF-alpha blockers

» Read more


Meetings and events


Grand rounds

Click here to view upcoming Grand Rounds.


Upcoming CME conferences

Click below to view a complete list of all scheduled Continuing Medical Education conferences.

CME Newsletter - January 2012 (PDF)

Share Your News

Won any awards or had an article accepted for publication? Share your news about professional achievements and other items of interest.

Click here to share your news

New FDA alerts

Pharmacy focus

The U.S. Food and Drug Administration has issued the following alerts:

Maraviroc (Selzentry®) and hepatotoxicity

The package labeling of Selzentry® has been updated to include a boxed warning for hepatotoxicity, which may be preceded by either systemic allergic reaction or severe rash. In addition, the manufacturer recommends prompt evaluation of patients experiencing signs and symptoms of hepatitis or allergic reaction while receiving the drug.

Risk to children of secondary exposure of estradiol transdermal spray (Evamist®)

A new boxed warning has been added to the labeling of Evamist® to inform healthcare providers about the risk of breast budding, gynecomastia and breast masses from unintentional secondary exposure of the drug to children. Although these adverse effects generally resolve once the child is no longer exposed to Evamist, it was still recommended that children should not come in contact with areas to which Evamist was applied.

Update: Boxed warning for perflutren lipid microsphere (Definity®)

Serious cardiopulmonary reactions, which include fatalities, have been reported during or following administration of Definity®. The latest labeling change added language that "the majority of these reactions occurred within 30 minutes of drug administration." In addition, specific monitoring parameters were removed from the boxed warning.

Boxed warning update for the entire class of TNF-alpha blockers

Changes were made to the boxed warning for the entire class of TNF-alpha blockers. Information regarding the risk of serious infection and potential pathogens, including Legionella and Listeria, in the package labeling of all TNF-alpha blockers are now consistent with each other.